Ohio, 2004Damaging Wind in Ohio, May 12, 2004
May 12, 2004 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 12, 12:30 PM EST, 12 minutes earlier.
Area forecast discussion, May 12, 12:30 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EST WED MAY 12 2004
.AVIATION...
NRN INDIANA WILL REMAIN IN THE WARM AND MOIST AIRMASS THROUGH 18Z
THURSDAY. CONVECTION ALREADY FORMING AT 17Z...SO STORMS SHOULD
PERSIST INTO THIS EVENING WITH DAYTIME HEATING. SHORTWAVE OVER
WESTERN MO AT 17Z WILL MOVE EAST AND CONT THE CHANCE FOR SHOWERS
LATE TONIGHT AND EARLY THURSDAY...SO HAVE LEFT THE CHANCE FOR
SHOWERS LATE TONIGHT EARLY THURSDAY IN THE TAFS.
OTHERWISE...SOUTHEAST TO SOUTH WINDS SHOULD CONTINUE WITH VFR
CONDITIONS.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY AND TONIGHT...SFC ANALYSIS SHOWS FRONTAL BOUNDARY
OVER THE AREA HAS LIFTED NORTH OF THE CWA. AREA WILL REMAIN IN WARM
SECTOR THROUGH TONIGHT. WITH NO REAL FOCUS FOR ORGANIZED CONVECTION
TODAY...EXPECT JUST ISOLATED TO SCATTERED TSRA TO DEVELOP BY THIS
AFTERNOON AND WILL KEEP GRIDS IN LOW CHANCE THROUGH THE AFTERNOON
HOURS. UPPER LEVEL DISTURBANCE OVER LA WILL BE MAIN FEATURE TO
MONITOR AS IT MOVES UP BACK SIDE OF UPPER RIDGE AND INTO THE AREA
TONIGHT. GFS APPEARS A BIT OVERDONE WITH THIS FEATURE BUT EVEN ETA
INDICATING ENOUGH FORCING TO ACCOMPANY IT TO SUPPORT CONVECTION
LATER TONIGHT. NOT MUCH ADJUSTMENT TO CURRENT FCST THOUGH...WILL
KEEP MENTION OF PRECIP IN CHANCE RANGE AND TWEAK POPS UP TO HIGH
CHANCE IN THE WEST HALF. WARM AND MUGGY CONDITIONS BOTH TODAY AND
TONIGHT AND WILL GO MORE TOWARD WARMER FWC/MET GUIDANCE NUMBERS.
LONG TERM...THURSDAY THROUGH TUESDAY...WEAKENING WAVE WILL CONTINUE
NORTHEAST INTO MICHIGAN THURS AM. WILL KEEP HIGHEST POPS IN THE
AM...THEN TONE DOWN FOR THE AFTERNOON INTO THURS NGT AS NO
SIGNIFICANT FOCUS EXPECTED FOR ADDITIONAL CONVECTION. ANY OUTFLOW
BOUNDARY LEFT OVER COULD STIR THINGS UP DURING PEAK HEATING...BUT
WILL LET LATER SHIFTS DEAL WITH THAT. MODELS STILL HAVING SOME
TIMING/STRENGTH ISSUES WITH COLD FRONT FOR FRI/FRI NGT. GUIDANCE
NUMBERS LEANING TOWARDS LIKELY POPS...BUT AM HESITANT TO BUMP UP TO
LIKELY FOR ANY SPECIFIC PERIOD THAT FAR OUT. ALSO SOME CONCERN THAT
FRONT MAY NOT MAKE IT THROUGH AS FAST AS MODELS THINK WITH SOME OF
THE MED RANGE MODELS HINTING AT MAIN LONGWAVE TROUGH DEAMPLIFYING AS
IT MOVES IN BY SATURDAY. FOR NOW WILL OPT FOR HIGH SCT POPS FRI/FRI
NGT. AS ALREADY NOTED...AMPLITUDE OF UPPER LEVEL PATTERN WILL PLAY A
BIG ROLE IN REMAINDER OF FORECAST...WITH NEXT SYSTEM POSSIBLY
ARRIVING MONDAY (BIG DIFFERENCES ON TIMING AND TRACK). WILL HOLD
WITH CURRENT DRY AND SEASONABLY PLEASANT WX FOR NOW. TEMP
WISE...WARM TEMPS WILL REMAIN FOR THURS AS EXPECTING AT LEAST SOME
SUN. FRI TEMPS LOOK TO BE COOLER WITH INCREASE IN CLOUDS/PRECIP
...WITH SOME ADDITIONAL COOLING INTO THE WEEKEND...BACK TO MORE
SEASONABLE LEVELS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
&&
JAL/LWF/SKIP
Hazardous weather outlook, May 12, 5:08 AM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 AM EST WED MAY 12 2004
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131007-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
508 AM EST WED MAY 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AS INSTABILITY INCREASES FROM DAYTIME
HEATING. A SOMEWHAT BETTER CHANCE FOR STORMS WILL EXIST TONIGHT AS A
WEAK DISTURBANCE MOVES INTO THE AREA. LOCALLY HEAVY RAIN WILL BE THE
MAIN CONCERN WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY NIGHT AS A COLD
FRONT MOVES SLOWLY INTO THE AREA. CLOUD COVER IS EXPECTED TO MINIMIZE
INSTABILITY WITH THE FRONT. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT FRIDAY AND FRIDAY NIGHT. LOCALLY HEAVY RAIN
WILL...HOWEVER...BE A CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Thunderstorm Wind, Putnam
- When
- May 12, 12:42 PM EST
- Where
- Putnam County, Continental
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.100, -84.267
Law enforcement reported a wall blown down and the roof off of an abandoned gas station in Continental.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 12 to 13, 20041 injured · $1.1 million · F4 · 58 events
- Lightning Strike in Colorado, May 12, 20041 death · 1 event
- Flash Flood in Louisiana, May 12, 2004$4.0 million · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$500,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$500,000 · 1 event
- Tornadoes and Hail in Kansas, May 12 to 13, 2004$10,000 · F1 · 41 events
- Flash Flood in Louisiana, May 12, 2004$150,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$100,000 · 1 event
- Hail and Damaging Wind in Michigan, May 12, 2004$60,000 · 53 kt wind · 3 events
- Tornadoes and Hail in Colorado, May 12, 2004F1 · 12 events
- Debris Flow in Puerto Rico, May 12, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400196.